Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Aug 7, 2012, 7:25 PM CDT for Clark County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 7:25 PM CDT (00:25 UTC)
- Expired
- Aug 7, 2012, 7:55 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
County Clark County, AR
The radar
The Little Rock radar (KLZK), 120 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2536 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020
WWUS84 KLZK 080025
SPSLZK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CDT TUE AUG 7 2012
ARZ052-053-080055-
CLARK AR-PIKE AR-
725 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE AND NORTHWESTERN
CLARK COUNTIES UNTIL 800 PM CDT...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DEGRAY LAKE...MOVING
SOUTHWEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HALFWAY... SHAWMUT... HOLLYWOOD...
ALPINE... SMYRNA... RUNYAN BRIDGE...
PIKE JUNCTION... OZAN POINT... MEEKS SETTLEMENT...
LENOX MARCUS PARK... LENOX... LAKE BARKSDALE...
HARETOWN... GRAYSONIA... FENDLEY...
DWIGGINS LAKE... DEGRAY... COX CREEK LANDING...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3428 9333 3428 9321 3417 9313 3400 9339
3419 9354
TIME...MOT...LOC 0026Z 057DEG 8KT 3420 9328
$$
62What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:07 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 7, 6:07 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 607 PM CDT TUE AUG 7 2012 .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. WINDS WILL BE SOUTHEASTERLY/SOUTHERLY AT LESS THAN 10 KNOTS...WITH SCATTERED CLOUDS. && .PREV DISCUSSION... /ISSUED 219 PM CDT TUE AUG 7 2012/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION...DIURNAL INITIALLY...THEN BETTER CHANCES WITH A FRONTAL BOUNDARY THURSDAY TO FRIDAY. OVERALL LOW CHANCE OF SEVERE STORMS. ON GOING HIGH WILD FIRE DANGER ACROSS ARKANSAS. THIS AFTERNOON...ISOLATED CONVECTION HAS FORMED OVER WESTERN TO SOUTHERN AR. SURFACE ANALYSIS HAS THE WEAK FRONT NEARLY STATIONARY OVER SOUTH CENTRAL AR...JUST SOUTH OF KLIT...NORTH OF KHOT...WHILE TO THE NW NEAR KFSM. DRIER AIR IS NW OF THE BOUNDARY WITH MID 60S DEW POINTS...WHILE STILL 70S DEW POINT TEMPS SOUTH OF THE BOUNDARY. ATMOSPHERE SOUTH OF THE BOUNDARY IS MORE MOIST AND UNSTABLE...WHILE NORTH LESS. THE UPPER NW FLOW IS BRINGING SOME SHORT WAVE ENERGY SW OVER OK TO FAR W AR...AND THESE STORMS SHOULD MOVE SSE. QUITE DRY ALOFT AND STRONG DOWN BURST WINDS WOULD BE BEST THREAT OF ANY STRONG STORM. AFTER SUNSET CONVECTION SHOULD GRADUALLY WEAKEN AND DISSIPATE. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT WILL HAVE A SLIGHT CHANCE GOING THIS LATE AFTERNOON TO EVENING OVER WEST...PARTS OF CENTRAL...AND TO SOUTHERN AR. ANY WHERE SOUTH OF THE BOUNDARY WILL HAVE A CHANCE. THE FRONT IS EXPECTED TO SAG A BIT MORE SOUTH TONIGHT...BUT STALL OVER SOUTH CENTRAL AR...BEFORE SLOWLY LIFTING NORTH ON WEDNESDAY. MAINLY SLIGHT CHANCES OF CONVECTION WEDNESDAY WITH THE WEAK FRONT AS IT LIFTS NORTH OVER AR. THEN THURSDAY TO FRIDAY...A COLD FRONT WILL GRADUALLY MOVE ACROSS THE STATE AND BRING BETTER CHANCES FOR CONVECTION. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. LATER FRIDAY THE FRONT IS EXPECTED TO GRADUALLY MOVE SE TO SOUTHERN PARTS OF AR AND THE PRECIP WITH IT. THE UPPER TROUGH DEEPENS TO ALLOW THE FRONT TO SAG THROUGH AS WELL AS MODERATING TEMPS. TEMPS REMAIN WARM AND AT OR ABOVE NORMAL WEDNESDAY AND THURSDAY...THEN COOLING FRIDAY AND INTO THE WEEKEND TO NORMAL TO A BIT BELOW NORMAL TEMPS. RAIN AMOUNTS WILL AGAIN BE QUITE QUESTIONABLE. SOME LOCATIONS MAY RECEIVE OVER AN INCH...WHILE MOST LESS THAN A QUARTER INCH OR LESS. LONG TERM...SATURDAY THROUGH TUESDAY UPPER HIGH PRESSURE WILL BE OVER THE FOUR CORNERS REGION TO BEGIN THE PERIOD. AN UPPER LOW PRESSURE SYSTEM WILL BE EXITING THE GREAT LAKES. NORTHWEST FLOW WILL REMAIN OVER ARKANSAS THROUGH THE PERIOD. THE NORTHWEST FLOW ALOFT WILL BRING SEVERAL SHORT WAVES THROUGH ARKANSAS THROUGH THE PERIOD. WILL BRING IN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AS MOISTURE INCREASES IN THE NORTH. RAIN CHANCES WILL SPREAD SOUTHWARD SUNDAY...AND WILL BECOME AREA WIDE THROUGH THE REST OF THE PERIOD. HIGH TEMPERATURES WILL GENERALLY BE IN THE MID 80S TO MID 90S...WITH LOWS IN THE MID 60S TO LOWER 70S. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...57
Hazardous weather outlook, Aug 7, 5:00 AM CDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE AUG 7 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FRONT WILL REMAIN STATIONARY IN SOUTH ARKANSAS TODAY. HOWEVER...HIGH PRESSURE WILL BE IN CONTROL OF MUCH OF THE STATE...AND RESULT IN MOSTLY SUNNY SKIES. HIGHS WILL RANGE FROM THE MID 90S TO AROUND 104. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME TODAY DUE TO THE ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE OVER MOST COUNTIES OF ARKANSAS AND BURNING IS NOT RECOMMENDED. WINDS WILL BE FROM THE SOUTH AHEAD OF THE FRONT AND NORTH BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONT OVER THE STATE WILL MEANDER NORTHWARD WEDNESDAY BEFORE WASHING OUT. SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST WEDNESDAY AS ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE NORTH. SMALL RAIN CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME THROUGHOUT THE WORK WEEK. RAINFALL THAT DOES OCCUR WILL HAVE LITTLE AFFECT ON THE CURRENT DROUGHT SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, Aug 7, 2:47 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
247 PM CDT TUE AUG 7 2012
ARZ040-072030-
POLK AR-
247 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK COUNTY UNTIL 330 PM
CDT...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES WEST OF HATFIELD...OR 12 MILES SOUTHWEST
OF MENA...MOVING SOUTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICKES... VANDERVOORT... MCCAULEY...
LAKE WILHELMINA... HATFIELD... ROCKY...
POTTER... HATTON... COVE...
BOGG SPRINGS... WHISKEY PEAK... WEST VALLEY...
PLEASANT HILL... OLD COVE... LONE VALLEY...
BETHEL CHAPEL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3436 9447 3458 9447 3461 9435 3435 9423
3434 9425 3430 9425 3426 9447 3435 9448
TIME...MOT...LOC 1947Z 346DEG 8KT 3450 9443
224Special weather statement, Aug 7, 3:02 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT TUE AUG 7 2012
ARZ040-041-052-072035-
MONTGOMERY AR-PIKE AR-POLK AR-
302 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...EXTREME
NORTHWESTERN PIKE AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 330 PM
CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES EAST OF OPAL...OR 17 MILES EAST OF
MENA...MOVING SOUTH AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OPAL... LITTLE MISSOURI FALLS REC AREA...
ALBERT PIKE REC AREA... PINE RIDGE...
BIG FORK... YOCANNA... TURNERS MTN...
SUGARTREE MTN... SHERMAN MTN... SHADY LAKE...
RATTLESNAKE MTN... RASPBERRY MTN... PRYOR MTN...
NICHOLS MTN... LEADER MTN... LAMB MTN...
KATY MTN... HURRICANE KNOB...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3464 9405 3464 9384 3434 9379 3434 9394
3434 9407 3435 9410
TIME...MOT...LOC 2003Z 357DEG 6KT 3455 9395
224Special weather statement, Aug 7, 3:58 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
358 PM CDT TUE AUG 7 2012
ARZ037-040-072130-
POLK AR-SCOTT AR-
358 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTT AND
NORTHWESTERN POLK COUNTIES UNTIL 430 PM CDT...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF QUEEN WILHELMINA SP...OR 13
MILES NORTHWEST OF MENA...MOVING SOUTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
QUEEN WILHELMINA SP... POLK CNTY FAIRGNDS...
MOUNTAIN FORK... LAKE WILHELMINA... ROCKY...
RICH MTN... HOWARD... EAGLETON...
WEEHUNT MTN... SHADY GROVE... QUENTIN MTN...
PILOT MTN... OLIVERS CHAPEL... LONG MTN...
BLACK FORK MTN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3480 9440 3481 9429 3456 9424 3456 9447
3458 9447
TIME...MOT...LOC 2059Z 359DEG 13KT 3473 9435
62Local storm report, Aug 7, 4:50 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL COVE 34.44N 94.41W
08/07/2012 E1.00 INCH POLK AR LAW ENFORCEMENT
&&
224Local storm report, Aug 7, 4:51 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
451 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG COVE 34.44N 94.41W
08/07/2012 POLK AR LAW ENFORCEMENT
TREES REPORTED DOWN.
&&
224Special weather statement, Aug 7, 7:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CDT TUE AUG 7 2012
ARZ052-053-080055-
CLARK AR-PIKE AR-
725 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE AND NORTHWESTERN
CLARK COUNTIES UNTIL 800 PM CDT...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DEGRAY LAKE...MOVING
SOUTHWEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HALFWAY... SHAWMUT... HOLLYWOOD...
ALPINE... SMYRNA... RUNYAN BRIDGE...
PIKE JUNCTION... OZAN POINT... MEEKS SETTLEMENT...
LENOX MARCUS PARK... LENOX... LAKE BARKSDALE...
HARETOWN... GRAYSONIA... FENDLEY...
DWIGGINS LAKE... DEGRAY... COX CREEK LANDING...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3428 9333 3428 9321 3417 9313 3400 9339
3419 9354
TIME...MOT...LOC 0026Z 057DEG 8KT 3420 9328
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:31 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 29 min |
| Aug 8, 9:53 AM CDT | Special Weather Statement | LZK | Perry | 47 min |
| Aug 8, 11:46 AM CDT | Special Weather Statement | LZK | Logan | 44 min |
| Aug 8, 12:37 PM CDT | Special Weather Statement | LZK | Montgomery | 43 min |
| Aug 8, 12:45 PM CDT | Special Weather Statement | LZK | Yell | 45 min |
| Aug 8, 1:08 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Scott, Yell | 37 min |
| Aug 8, 1:14 PM CDT | Special Weather Statement | LZK | Newton | 46 min |
| Aug 8, 1:41 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 34 min |
| Aug 8, 1:43 PM CDT | Special Weather Statement | LZK | Johnson | 47 min |
| Aug 8, 1:48 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 42 min |
| Aug 8, 2:18 PM CDT | Special Weather Statement | LZK | Scott | 47 min |
| Aug 8, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 26 min |
| Aug 8, 2:40 PM CDT | Special Weather Statement | LZK | Logan | 30 min |
| Aug 8, 2:57 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 33 min |
| Aug 8, 3:15 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 15 min |
| Aug 8, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Montgomery, Pike | 30 min |
| Aug 8, 3:40 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 35 min |
| Aug 8, 3:41 PM CDT | Special Weather Statement | LZK | Polk | 44 min |
| Aug 8, 3:53 PM CDT | Special Weather Statement | LZK | Conway | 32 min |
| Aug 8, 4:04 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 26 min |
| Aug 8, 4:21 PM CDT | Special Weather Statement | LZK | Faulkner | 29 min |
| Aug 8, 4:22 PM CDT | Special Weather Statement | LZK | Calhoun | 48 min |
| Aug 8, 4:36 PM CDT | Special Weather Statement | LZK | Dallas | 29 min |
| Aug 8, 4:46 PM CDT | Special Weather Statement | LZK | Perry | 29 min |
| Aug 8, 4:47 PM CDT | Special Weather Statement | LZK | Faulkner | 28 min |
| Aug 8, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 32 min |
| Aug 8, 5:15 PM CDT | Special Weather Statement | LZK | Pulaski | 30 min |
| Aug 8, 5:18 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 27 min |
| Aug 8, 5:35 PM CDT | Special Weather Statement | LZK | Calhoun | 60 min |
| Aug 8, 5:41 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 34 min |
| Aug 8, 6:33 PM CDT | Special Weather Statement | LZK | Desha | 27 min |
| Aug 8, 6:42 PM CDT | Special Weather Statement | LZK | Drew | 23 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.